Alert archive / Florida / Areal Flood Advisories in 2013
Areal Flood Advisory 21, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood advisory at May 19, 2013, 3:41 PM EDT for Orange County, Osceola County, Seminole County, Florida. It was in force for 79 min.
The area
The counties it named.
The facts
- Issued
- May 19, 2013, 3:41 PM EDT (19:41 UTC)
- Expired
- May 19, 2013, 5:00 PM EDT
- In force
- 79 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at May 19, 3:24 PM EDT, 17 minutes earlier.
Area forecast discussion, May 19, 3:24 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 324 PM EDT SUN MAY 19 2013 .DISCUSSION... CURRENTLY/TONIGHT...OUTFLOW FROM CONVECTION THAT INITIALLY DEVELOPED ALONG THE EAST COAST SEA BREEZE IS RACING WESTWARD AND WILL COLLIDE WITH A LESS ACTIVE WEST COAST BREEZE LATE THIS AFT. THIS COLLISION LOOKS TO OCCUR NEAR LAKE/SUMTER COUNTIES BEFORE SUNSET AND LOCAL WRF STILL INDICATES A FEW STORMS DEVELOPING WHICH MAY LINGER INTO THE EARLY EVENING. AS STORMS DIMINISH BY MIDNIGHT...ONLY LINGERING RAIN CHANCES WILL BE ALONG THE COAST SOUTH OF THE CAPE WHERE A FEW ONSHORE MOVING SHOWERS WILL BE POSSIBLE OVERNIGHT. LOWS WILL RANGE FROM THE UPPER 60S/LOW 70S. MONDAY...RIDGE AXIS OF SFC HIGH PRESSURE WELL OFFSHORE OF THE MID ATLANTIC COAST WILL REMAIN NORTH OF THE AREA WITH SOUTHEAST LOW LEVEL WINDS CONTINUING TO INCREASE MOISTURE. A SHORT WAVE TROUGH ALOFT WILL DROP SOUTHWARD INTO THE NRN FL PENINSULA AND GENERATE HIGHER RAIN CHANCES OVER THE REGION TOMORROW. MOS POP GUIDANCE SEEMED A LITTLE HIGH SO UNDERCUT THEM SLIGHTLY WITH RAIN CHANCES RANGING FROM 40 PERCENT ALONG THE COAST TO 50 PERCENT OVER THE INTERIOR. INCREASING CONVECTION/CLOUDS INTO THE AFTERNOON WILL KEEP HIGHS CLOSER TO NORMAL IN THE MID/UPPER 80S. TUE-FRI (PREVIOUS)...SURFACE RIDGE AXIS STAYS NORTH OF CENTRAL FLORIDA RESULTING IN CONTINUED SOUTHEAST FLOW AND INCREASING MOISTURE LEVELS IN THE ATMOSPHERE. TIME HEIGHT CROSS SECTIONS SHOW BEST MOISTENING OF THE ATMOSPHERE TUESDAY THROUGH THURSDAY THEN A DRYING TREND STARTING OVERNIGHT THU. DAY TIME POPS 30 TO 50 PERCENT WITH THE HIGHEST POP INTERIOR DUE TO THE EAST AND WEST COAST SEA BREEZE COLLISIONS EACH AFTERNOON. HIGHS UPPER 80S AND LOW 90S INTERIOR AND THE MID AND UPPER 80S AT THE COAST. LOWS IN THE UPPER 60S INTERIOR AND MAINLAND COASTAL COUNTIES AND THE LOW 70S AT THE BEACHES CAPE CANAVERAL SOUTH. SAT...WEAK FRONT ATTEMPTS TO PUSH ACROSS CENTRAL FLORIDA BUT IS BRIDGED BY HIGH PRESSURE IN THE GULF AND ATLANTIC BUILDING ACROSS THE STATE. TIME HEIGHT CROSS SECTIONS SHOW DRY AIR FROM 700MB AND ABOVE MOVING IN TO CENTRAL FLORIDA WHICH SHOULD LOWER POPS T0 20 AND 30 PERCENT. && .AVIATION... TEMPO IFR/MVFR CONDS WILL OCCUR WITH SCT SHRA/TSRA MAINLY OVER THE INTERIOR THROUGH 00Z. GREATER MOISTURE AND A DISTURBANCE ALOFT SHIFTING SOUTHWARD TOWARD THE AREA TOMORROW WILL GENERATE GREATER COVERAGE OF CONVECTION INTO MONDAY AFTERNOON. && .MARINE... TONIGHT/MONDAY...SFC RIDGE AXIS NORTH OF THE AREA WILL KEEP SOUTHEAST WINDS OVER THE WATERS UP TO 10 TO 15 KNOTS WITH SEAS RANGING FROM 3-4 FEET. TUE-FRI...HAVE LOWERED WINDS AND SEAS FOR MIDWEEK. EAST TO SOUTHEAST WINDS 10-13 KNOTS TUE WILL TURN SOUTH TO SOUTHWEST BY THU-FRI BUT REMAIN AROUND 10 KNOTS. THIS WILL ALLOW A SEA BREEZE BOUNDARY TO FORM EACH AFTERNOON NEAR THE COAST. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 83 69 85 / 20 40 20 30 MCO 70 88 68 89 / 20 50 30 40 MLB 72 84 70 86 / 20 40 30 40 VRB 71 84 70 86 / 20 40 30 40 LEE 70 88 69 88 / 20 50 20 40 SFB 71 88 69 89 / 20 50 20 30 ORL 72 88 70 88 / 20 50 30 40 FPR 71 84 70 86 / 20 40 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...WEITLICH IMPACT WX/RADAR....KELLY
Hazardous weather outlook, May 19, 11:40 AM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1140 AM EDT SUN MAY 19 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1140 AM EDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... COPIOUS MOISTURE COMBINED WITH SURFACE HEATING AND THE EAST COAST SEA BREEZE BOUNDARY WILL LEAD TO SCATTERED LIGHTNING STORMS WITH HEAVY RAIN. A FEW STRONG STORMS CONTAINING HAIL...WIND GUSTS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. STORM MOTION WILL BE TOWARD THE SOUTH OR SOUTHEAST AT 10 TO 15 MPH. .FLOOD IMPACT... SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING LOCALLY UP TO THREE INCHES OF RAIN IN AN HOUR OR TWO...CAUSING TEMPORARY FLOODING OF SOME ROADS AND INTERSECTIONS AS WELL AS LOW LYING AREAS. .RIP CURRENT IMPACT... OCEAN CONDITIONS ARE PRODUCING A MODERATE THREAT FOR RIP CURRENTS AT ATLANTIC COAST BEACHES. LOCAL AFFECTS MAY BE ENHANCED DURING TIMES OF OUTGOING TIDE. CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS BEFORE ENTERING THE WATER AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED LIGHTNING STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AROUND 35 KNOTS. STORM MOTION WILL BE TOWARD THE SOUTH OR SOUTHEAST AT 10 TO 15 MPH. BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. .WATERSPOUT IMPACT... THE THREAT FOR WATERSPOUTS OVER THE NEARSHORE ATLANTIC AND INTRACOASTAL WATERS WILL DECREASE BY EARLY AFTERNOON AS THE EAST COAST SEA BREEZE DEVELOPS. THE THREAT WILL LINGER FOR THE LARGER INLAND LAKES MUCH OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW TO MODERATE THREAT FOR RIP CURRENTS WILL LIKELY EXIST AT THE BEACHES EARLY THIS WEEK. AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST DURING THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. KELLY/PENDERGRAST
In the hours before
Special weather statement, May 19, 3:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
309 PM EDT SUN MAY 19 2013
FLZ045-053-192000-
ORANGE-OSCEOLA-
309 PM EDT SUN MAY 19 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER WESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA
COUNTY...
* UNTIL 400 PM EDT.
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STORMS ALONG THE EAST COAST SEA BREEZE CAPABLE OF
PRODUCING STRONG WINDS AND SMALL HAIL FROM ORLANDO TO OVER BUENA
VENTURA LAKES TO KISSIMMEE...MOVING SOUTHEAST AT 10 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAPSIZE SMALL BOATS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG WIND GUSTS
SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING
ASSOCIATED WITH STORMS.
LAT...LON 2859 8157 2860 8136 2821 8119 2800 8132
2799 8142 2805 8147 2806 8144 2802 8138
2806 8137 2808 8135 2808 8145 2814 8146
2814 8153 2820 8153 2825 8156 2826 8159
TIME...MOT...LOC 1906Z 323DEG 9KT 2835 8134
KELLYSpecial weather statement, May 19, 3:21 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT SUN MAY 19 2013
FLZ041-141-192000-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
321 PM EDT SUN MAY 19 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHERN AND WESTERN VOLUSIA COUNTY...
* UNTIL 400 PM EDT.
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORMS DEVELOPING ALONG THE EAST COAST SEA BREEZE CAPABLE OF
PRODUCING STRONG WINDS AND SMALL HAIL OVER DELEON SPRINGS...MOVING
SOUTH SOUTHEAST AT 10 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAPSIZE SMALL BOATS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS ON INLAND LAKES SHOULD BE AWARE THAT STRONG WIND GUSTS
SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING
ASSOCIATED WITH STORMS.
LAT...LON 2940 8142 2927 8141 2927 8123 2898 8114
2892 8135 2895 8135 2896 8137 2898 8135
2906 8145 2916 8148 2938 8147 2938 8145
2940 8143
TIME...MOT...LOC 1919Z 346DEG 8KT 2916 8134
KELLYLocal storm report, May 19, 3:38 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
338 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND GST ORLANDO INTERNATIONAL A 28.42N 81.32W
05/19/2013 M46.00 MPH ORANGE FL ASOS
KMCO ASOS MEASURED 40 KT/46 MPH WIND GUST.
&&
ARBThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:45 AM EDT | Special Weather Statement | MLB | Lake | 45 min |
| May 19, 4:18 AM EDT | Areal Flood Advisory | MLB | Volusia | 87 min |
| May 19, 5:50 AM EDT | Areal Flood Advisory | MLB | Volusia | 115 min |
| May 19, 12:03 PM EDT | Areal Flood Advisory | MLB | Brevard | 87 min |
| May 19, 3:09 PM EDT | Special Weather Statement | MLB | Orange | 51 min |
| May 19, 3:21 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| May 19, 4:38 PM EDT | Special Weather Statement | MLB | Lake | 37 min |
| May 19, 4:59 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 2 hr |
| May 19, 5:18 PM EDT | Special Weather Statement | MLB | Lake | 42 min |
| May 19, 5:35 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 25 min |
Nearby
Areal Flood Advisories in Florida, 2013Every areal flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.